MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE STONECUTTER BURR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. DYONICS 4.0MM ELITE STONECUTTER BURR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72200728
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 72200728 dyonics 4.0mm elite stonecutter burr device returned.The product has become over heated and the sluff chamber and adapter body have begun to melt.Noisy/grinding and overheating/melted material condition has been found to be consistent with the device being tested/run without or with inadequate suction/irrigation.This device is not intended to be engaged without suction either.Irreversible damage may occur to blades or burrs if they are run without the flow of irrigation (dry).This can cause bone or tissue fragments to not be excised efficiently.Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).Root cause related to the manufacture of the device was not confirmed.
 
Event or Problem Description
It was reported that the blade made a noise when the device is rotating.No patient injury reported.Back-up device was used to complete the surgery.According to investigation results, the product has become over heated and the sluff chamber and adapter body have begun to melt.

Brand Name
DYONICS 4.0MM ELITE STONECUTTER BURR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8129876
Report Number1219602-2018-01646
Device Sequence Number10826007
Product Code GEI
UDI-Device Identifier03596010578068
UDI-Public03596010578068
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K012314
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Catalogue Number72200728
Device Lot Number50715141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2018
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date12/04/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1